Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 02:06:19 PM

Login with username, password and session length


Members
  • Total Members: 24265
  • Latest: Ngthy
Stats
  • Total Posts: 650084
  • Total Topics: 49622
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Med Switch? Due to Lipo?  (Read 3517 times)

0 Members and 1 Guest are viewing this topic.

Offline Regretsafew

  • Member
  • Posts: 100
Med Switch? Due to Lipo?
« on: June 22, 2009, 06:15:50 PM »
I was wondering if anyone had any info on  switching meds due to lipo?  I've been on Sustiva and Combivir for almost three years now and I'm noticing that my arms are thinner and veiny..  Looks like i've been lifting weights but haven't been.  My doc wants to switch me to Atripla.  My counts are good  CD 752 and undetectable. 

Any input would be greatly appreciated!

Thanks much for your time.

Offline Miss Philicia

  • Member
  • Posts: 24,518
  • celebrity poster, faker & poser
Re: Med Switch? Due to Lipo?
« Reply #1 on: June 22, 2009, 08:32:00 PM »
That's a fine switch -- basically it's swapping out the Combivir for Truvada, except the Truvada is of course a component of Atripla.  Truvada is seen as the least likely to contribute to lipo from the NRTI class which is why most people are on this.
"Iíve slept with enough men to know that Iím not gay"

Offline Regretsafew

  • Member
  • Posts: 100
Re: Med Switch? Due to Lipo?
« Reply #2 on: June 22, 2009, 08:38:17 PM »
Hey thanks alot!  You are very knowledgeable

Would you recommend that i finish the meds that i have... almost 2 months worth before switching or should i just switch?   The meds are very expensive  and i would hate to waste them...  Also do you think I should start the atripla on a weekend in case there may be some side effects from the truvada vs the combivir??  Do I need to stop the combivir for a few days prior to starting atripla??

Thanks 

Offline Miss Philicia

  • Member
  • Posts: 24,518
  • celebrity poster, faker & poser
Re: Med Switch? Due to Lipo?
« Reply #3 on: June 22, 2009, 10:02:28 PM »
If I felt a med was causing something to happen to my body I'd not hesitate to switch, regardless of whether or not I'd just gotten refills 2 days ago or had 2 months left of medications.  You paid the co-pay so they're yours, it's not like you owe anyone an explanation or need to have some guilt complex. 

Take your excess HIV medications to a local publicly funded HIV clinic -- they'll find someone that can use them. 

As far as your last question about the amount of days for a stop/start generally it's not an issue, but just to be sure you should raise that particular question with your prescribing HIV doctor.  I doubt that it's good for your body to be absent of an NRTI in it's bloodstream for a few days but I'm not sure how quickly combivir stays in one's bloodstream.  As for the weekend thing, naw Truvada is a really easy switch.  I've been on it for years and the most I get is maybe some extra intestinal gas, but that's not even a daily event.  It's not like when you first started with Sustiva at all, so you don't need to fret with the weekend thing.
"Iíve slept with enough men to know that Iím not gay"

Offline Regretsafew

  • Member
  • Posts: 100
Re: Med Switch? Due to Lipo?
« Reply #4 on: June 22, 2009, 10:09:28 PM »
Hey thanks for the great advice!   My doc is susposed to call me tomorrow. 

 :)

Offline aztecan

  • Member
  • Posts: 5,430
  • 29 years positive, 57 years a pain in the butt
Re: Med Switch? Due to Lipo?
« Reply #5 on: June 23, 2009, 12:24:13 PM »
Hey Regretsafew,

I just switched from Combivir to Truvada a month ago. It was seamless.

I never noticed any difference whatsoever.

I would go for it.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Med Switch? Due to Lipo?
« Reply #6 on: June 23, 2009, 06:42:53 PM »
Regarding your unused meds, Miss P's advice is good but if by any chance you can't find a local group that takes unused meds there's a great organization (Aid for AIDS) that accepts them and distributes them to those in dire need. You do have to mail it to them but it's very easy to do. Or you can drop them off if you are in certain cities.

This is the link with more info:

www.aidforaids.org

Also, you can keep your 2-month's supply of Sustiva and just add the Truvada until you have used them up and then go on Atripla, that way you only have to donate the Combivir. Many doctors prescribe Sustiva and Truvada separately in the beginning anyway, to make sure the side effects are tolerable.
« Last Edit: June 23, 2009, 06:46:21 PM by Inchlingblue »

Offline Regretsafew

  • Member
  • Posts: 100
Re: Med Switch? Due to Lipo?
« Reply #7 on: June 23, 2009, 07:06:21 PM »
thanks you guys for your advice! 

My docs nurse called this afternoon and is calling in the script for the atripla..   so i will be starting it next week when it comes..  i admit i'm a bit nervous about it.. but i will do it.   I wonder if I will feel less tired after getting rid of the azt in my combo... 


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.